Living with Neuropathy - Welcome to the group

Posted by Colleen Young @colleenyoung, Jul 14, 2017

Welcome to the Neuropathy group.
This is a welcoming, safe place where you can meet other people who are dealing with neuropathy. Let’s learn from each other and share stories about living well with neuropathy, coping with the challenges and offering tips.

I’m Colleen, and I’m the moderator of this group, and Community Director of Connect. Chances are you’ll to be greeted by volunteer patient Mentor John (@johnbishop) and fellow members when you post to this group. Learn more about Moderators and Mentors on Connect.

We look forward to welcoming you and introducing you to other members. Feel free to browse the topics or start a new one.
Let’s chat. Why not start by introducing yourself? What concerns would you like to talk about?

I can’t see being able to come off it unless they come up with new medicine. My condition is getting worse. Simply task are difficult, walk on some days is horrific and I seem to leave the house now less and less. I have allergy to any sulfa type-based medication allergic to now gaban.
No fun waking up like this.

REPLY
@wilcy

Gabapentin did nothing but messed up my memory

Jump to this post

@wilcy Gabapentin did absolutely nothing for my pain, and it screwed up my memory. Only benefit of Gabapentin is that taken an hour or so before bedtime along with 100 mg of Tramadol helps me sleep.

REPLY
@grandmar

Welcome @wilcy
I've had neuropathy for a brief time. No one seems to know why it started. However, I am very lucky (so far) because I do not suffer from any pain. I don't know what the future holds, none of us do, but I will take things as they come.
I also take Gabapentin for a variety of other issues I have. I do not feel it helps me either. I was very interested in your comment about it impacting your memory! My memory SUCKS (pardon the French)! I've been thinking of coming off the Gabapentin, but each time I do, I have some sort of a flare up and the docs tell me to remain on. Guess I'll see
Sorry I can't help you regarding how to manage the pain, but there are many other wonderful people in the group who can give you suggestions.
Enjoy the remainder of the weekend!
Ronnie (GRANDMAr)

Jump to this post

Tks! Saw another doctor 2 days ago! He said he would not personally use Gabapentin! Too dangerous, especially the memory!

REPLY
@johnhans

I took topamax for years and then my doctor wanted me off of it because if being elderly. The elderly can become dependent.

Jump to this post

And so. We are probably already dependent if on that long so why al of a sudden. Does he think we will break in the pharmacy and steal their topamax. It doesn't make me feel that kind of good. Some times you just have to wonder.

REPLY
@summertime4

And so. We are probably already dependent if on that long so why al of a sudden. Does he think we will break in the pharmacy and steal their topamax. It doesn't make me feel that kind of good. Some times you just have to wonder.

Jump to this post

Am 68, so what if I get addicted?

REPLY
@wilcy

Am 68, so what if I get addicted?

Jump to this post

If I was well tomorrow I would so gladly flush all that down the toilet. The difference is when you continue to use something when it’s not needed. I am waiting for that day and hoping for it.

REPLY

Tks for letting me join

REPLY

There is a list put out by the federal government of what drugs can cause dependency or addiction in elderly. Notice the
can and not will. It is up to each doctor to decide. In my case I felt the Topamax was not doing a lot so he said quit. Also notice the listing of both addicted and dependent. It was pointed out to me years ago on Connect that they are two different things. Addicted means the body will come to need it; that is it will be unable to function without having it. That is not including the normal use of the drug. Dependent means we grow used to having it and feel we cannot go without it. The body will still function normally, outside of the drugs use, if you do not take it.

REPLY
@johnhans

There is a list put out by the federal government of what drugs can cause dependency or addiction in elderly. Notice the
can and not will. It is up to each doctor to decide. In my case I felt the Topamax was not doing a lot so he said quit. Also notice the listing of both addicted and dependent. It was pointed out to me years ago on Connect that they are two different things. Addicted means the body will come to need it; that is it will be unable to function without having it. That is not including the normal use of the drug. Dependent means we grow used to having it and feel we cannot go without it. The body will still function normally, outside of the drugs use, if you do not take it.

Jump to this post

Thank you for the information.

REPLY
@wilcy

Tks for letting me join

Jump to this post

@wilcy Welcome to our group. We hope you find lots of help and comfort here among people who understand what you are going through.

REPLY
@cbnewpain

Hi my name is Catie. I have a vitamin B 12 deficiency and am now having peripheral neuropathy pain. My symptoms progressed very quickly in 1 week. I started with internal vibrations that have spread everywhere and now I have muscle weakness in my legs and burning pain in my feet and hands. It often hurts to wash my hands and put weight on my feet. I just started Gabapentin. Any tips on how to deal with the pain are greatly appreciated.
Thank you for the group!
Catie

Jump to this post

Hi Catie. Have you been diagnosed with pernicious anemia as a result of a deficiency in vitamin B-12? Is your doctor administering B-12 injections? B-12 has many functions including the production of red blood cells which help carry oxygen. It is often given to the elderly in the form of injections for more energy. A deficiency in B-12 can cause neuropathy. My mother had complained of burning pain in both arms. Her doctor prescribed B-12 vitamins orally thinking she had a deficiency but that was not the case. I believe vitamin B-12 can remedy your symptoms, ask your doctor. Injections will work quicker than taking B-12 orally. Hope you resolve your neuropathy.

REPLY
@contentandwell

@retiredteacher Carol, I am so sorry you are going through this, you had so enthusiastically started the walking group and now you have trouble walking. It really does not seem fair.
CBD is available at some stores that have opened up that specialize in it. It is also available on Amazon. I only know that you should check on the source, some are not as good as others. It really seems to be the new wonder drug.
JK

Jump to this post

My husband started me on CBD a month ago and I have had reduced pain in my feet. Although the numbness continues there is a great reduction in overall pain, swelling, stabbing pain and I am able to walk more and stand in the kitchen long enough to cook a meal.
I had umbilical cord stem cell treatment (Injections into my feet) on May 14, 2019 and am now using the TENS machine regularly but not as much as I was told to. Yesterday I was able to wear a pair of shoes with a slight heel that I hadn't been able to wear.
I am taking Gabapentin less and less. 300mg at night. None in the day as the side effects are intolerable.After reading more on this site, I am going to ask my doctor about Topamax.
After dealing with peripheral neuropathy in my feet for seven (7) years, I am feeling positive about the future. After having so many tell me the next stop was a surgeon and then foot prosthetics, I could certainly carry on as I am for many years.

REPLY
Please sign in or register to post a reply.